The Stability of an Isolated Rectangular Surface Embedded in Uniform Subsonic Flow

[+] Author and Article Information
C. H. Ellen

Department of Mathematics, Imperial College of Science and Technology, London, England

J. Appl. Mech 44(2), 201-206 (Jun 01, 1977) (6 pages) doi:10.1115/1.3424024 History: Received June 01, 1976; Revised October 01, 1976; Online July 12, 2010


This paper examines the stability of a rectangular surface lying in isolation in an inviscid fluid in uniform subsonic motion when the surface, in its undeformed state, lies in a plane with its edges aligned parallel and perpendicular to the flow direction. The problem is formulated in the form of an integral equation which is solved approximately using the one-term Galerkin method so that expressions for the stability parameter are determined in the form of asymptotic series for the high and low aspect ratio limits. Surfaces supported on all edges as well as those whose edges are only partially supported are investigated. The results are compared with those for an infinite array of panels and an isolated panel replacing part of a rigid surface.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In